Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 17, NWS Phoenix, AZ

October 20, 2007Imperial County, Riverside County, San Bernardino County, California; 4 counties in Arizona

NWS Phoenix, AZ issued this red flag warning at Oct 20, 2007, 3:19 PM PDT for Imperial County, Riverside County, San Bernardino County, California; 4 counties in Arizona. It took effect at Oct 21, 2007, 5:00 AM PDT. It was in force for 15 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 20, 2007, 3:19 PM PDT (22:19 UTC)
In effect from
Oct 21, 2007, 5:00 AM PDT
Expired
Oct 21, 2007, 8:00 PM PDT
In force
15 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The Yuma radar (KYUX), 118 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 21, 7:10 AM PDTNON-TSTM WND GST 65Mira Loma, CAA TRAINED WEATHER SPOTTER MEASURED A 65 MPH WIND GUST IN MIRA LOMA. ADDITIONAL REPORTS HAVE BEEN RECEIVED OF DOWN TREES AND POWER LINES IN THE INLAND EMPIRE.
Oct 21, 8:00 AM PDTNON-TSTM WND DMGRancho Cucamonga, CABIG RIG OVERTURNED ON THE 210 FREEWAY NEAR THE I-15.
Oct 21, 9:30 AM PDTNON-TSTM WND GST 74Rancho Cucamonga, CAA TRAINED SPOTTER MEASURED A 74 MPH WIND GUST NEAR I-15 AND THE 210 FREEWAY. LOTS OF TREE DAMAGE AND MULTIPLE TRAFFIC ACCIDENTS.
Oct 21, 9:30 AM PDTNON-TSTM WND GST 75Mira Loma, CAA TRAINED SPOTTER MEASURED A WIND GUST TO 75 MPH AND BLOWING DUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 202219
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
319 PM MST SAT OCT 20 2007

AZZ131-132-CAZ230>232-211030-
/O.UPG.KPSR.FW.A.0012.071021T1200Z-071022T0300Z/
/O.NEW.KPSR.FW.W.0017.071021T1200Z-071022T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
319 PM MST SAT OCT 20 2007 /319 PM PDT SAT OCT 20 2007/

...RED FLAG WARNING IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 8 PM
MST /8 PM PDT/ SUNDAY FOR SOUTHEAST CALIFORNIA...THE LOWER COLORADO
RIVER VALLEY AND SOUTHWEST ARIZONA DUE TO STRONG NORTHERLY WINDS...
LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR SOUTHEAST CALIFORNIA...THE LOWER COLORADO RIVER VALLEY
AND SOUTHWEST ARIZONA DUE TO STRONG NORTHERLY WINDS...LOW RELATIVE
HUMIDITY AND HIGH FIRE DANGER. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. A STRONG COLD FRONT ASSOCIATED WITH AN UPPER LEVEL TROUGH
WILL MOVE ACROSS THE REGION SUNDAY MORNING...RESULTING IN STRONG
NORTHERLY WINDS WITH GUSTS NEAR 35 TO 45 MPH. WINDS WILL BE ESPECIALLY
STRONG NEAR AND ALONG THE LOWER COLORADO RIVER VALLEY...AND ACROSS
THE HIGHER TERRAIN OF SOUTHEAST CALIFORNIA...INCLUDING JOSHUA TREE
NATIONAL PARK. THE STRONG WINDS COMBINED WITH RELATIVE HUMIDITY
VALUES IN THE SINGLE DIGITS AND HIGH FIRE DANGER WILL CREATE
WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

P ROGERS/WANEK
2 follow-up statements
000 
WWUS85 KPSR 211036
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
336 AM MST SUN OCT 21 2007

AZZ131-132-CAZ230>232-212245-
/O.CON.KPSR.FW.W.0017.071021T1200Z-071022T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
336 AM MST SUN OCT 21 2007 /336 AM PDT SUN OCT 21 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/
THIS EVENING FOR SOUTHEAST CALIFORNIA...THE LOWER COLORADO RIVER
VALLEY AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO STRONG
NORTHERLY WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR SOUTHEAST CALIFORNIA...THE LOWER COLORADO RIVER VALLEY
AND SOUTHWEST ARIZONA DUE TO STRONG NORTHERLY WINDS...LOW RELATIVE
HUMIDITY AND HIGH FIRE DANGER. A STRONG COLD FRONT ASSOCIATED WITH
AN UPPER LEVEL TROUGH IS MOVING ACROSS ARIZONA EARLY THIS MORNING.
STRONG NORTHERLY WINDS OF 25 TO 35 MPH WILL LIKELY SPREAD ACROSS THE
AREA...WITH THE STRONGEST GUSTS TO NEAR 45 MPH ALONG AND WEST OF
THE LOWER COLORADO RIVER VALLEY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. THE STRONG WINDS COMBINED WITH
RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND HIGH FIRE DANGER
WILL CREATE WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

SIPPLE
000 
WWUS85 KPSR 212139
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
239 PM MST SUN OCT 21 2007

AZZ131-132-CAZ230>232-220300-
/O.CON.KPSR.FW.W.0017.000000T0000Z-071022T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
239 PM MST SUN OCT 21 2007 /239 PM PDT SUN OCT 21 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/
THIS EVENING FOR SOUTHEAST CALIFORNIA...THE LOWER COLORADO RIVER
VALLEY AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO STRONG
NORTHERLY WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR SOUTHEAST CALIFORNIA...THE LOWER COLORADO RIVER VALLEY
AND SOUTHWEST ARIZONA DUE TO STRONG NORTHERLY WINDS...LOW RELATIVE
HUMIDITY AND HIGH FIRE DANGER. STRONG WINDS WILL CONTINUE ACROSS THE
WARNED AREA THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY
EVENING HOURS. SUSTAINED WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40
MPH...CAN BE EXPECTED THROUGH 8 PM. HIGHER GUSTS WILL BE POSSIBLE
ALONG THE LOWER COLORADO RIVER VALLEY. BY LATER THIS EVENING...THE
WINDS WILL BEGIN TO SUBSIDE...THOUGH BREEZY CONDITIONS WILL LIKELY
PERSIST THROUGH THE OVERNIGHT HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. THE STRONG WINDS COMBINED
WITH RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND HIGH FIRE
DANGER WILL CREATE WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/
THIS EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

INIGUEZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Oct 20, 11:15 AM PDT, 4 hours 4 minutes earlier.

Area forecast discussion, Oct 20, 11:15 AM PDT, 4 hours 4 minutes before
AZZ020>028-CAZ030>033-210000-

AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1115 AM MST SAT OCT 20 2007

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL RESULT IN ANOTHER WARM DAY TODAY. A
PACIFIC LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST ACROSS UTAH AND NEW
MEXICO TONIGHT AND SUNDAY. THE ASSOCIATED COLD FRONT WILL SWEEP
SOUTH BRINGING MUCH COOLER WEATHER TO OUR AREA SUNDAY...AND VERY DRY
AIR WITH GUSTY WINDS FROM THE NORTH BY SUNDAY INTO MONDAY. STRONG
HIGH PRESSURE ALOFT FROM THE PACIFIC WILL BUILD NORTHEAST OVER THE
WESTERN UNITED STATES WITH WARMER WEATHER RETURNING BY THE MIDDLE OF
NEXT WEEK...AS MOSTLY CLEAR NIGHTS AND SUNNY DAYS CONTINUE.

&&

.SHORT TERM...
TODAY THROUGH MONDAY...
UPPER TROUGH MOVING ACROSS GREAT BASIN THIS MORNING WITH ASSOCIATED
COLD FRONT EXTENDING FROM NORTHEAST UTAH...SOUTHWESTWARD ACROSS
SOUTHERN NEVADA AND INTO CENTRAL CALIFORNIA. 12Z PROGS STILL ON
TRACK WITH THE DRY FRONT PUSHING SOUTHWARD ACROSS OUR FORECAST AREA
TONIGHT AND SUNDAY. MAIN ISSUE WILL BE THE WINDS...AND FOR FIRE
WEATHER PURPOSES THE LOW HUMIDITIES AS WELL. STRONGEST WINDS STILL
LOOK LIKE THEY WILL BE IN THE LOWER COLORADO RIVER VALLEY AND
PORTIONS OF SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. THE ONSET OF
THE WINDY CONDITIONS WILL BE TRICKY TO TIME SINCE IT WILL BE
STARTING SOMETIME IN THE OVERNIGHT/EARLY MORNING HOURS WHEN
DECOUPLING IS APT TO HAVE TAKEN PLACE...AT LEAST IN VALLEY
LOCATIONS. PROGS OFTEN TEND TO SHOW FASTER ADVANCE OF COLD FRONT
THAN ACTUALLY PANS OUT...POSSIBLY DUE TO FRICTIONAL EFFECTS NOT
ACCOUNTED FOR. HOWEVER...MAY NEED TO REVISE TIMING OF WIND ADVISORY
FOR A LITTLE EARLIER START AND TO EXTEND IT A LITTLE LONGER.
ACCOMPANYING THE VERY STRONG WINDS WILL BE AREAS OF BLOWING DUST AND
SAND. MAY NEED TO EXTEND THE MENTION OF BLOWING DUST A BIT FURTHER
EAST THAN WE CURRENTLY HAVE GOING. WINDY CONDITIONS WILL BE GOING ON
MONDAY BUT NOT AS STRONG AND AN ADVISORY IS NOT ANTICIPATED. NICE
COOLING FOR TOMORROW AS WELL. CURRENT FORECAST HIGHS A GENERALLY
BELOW MOS GUIDANCE...BUT 850 MB AND 925 MB TEMP TRENDS SUPPORT THIS.

PREVIOUS DISCUSSION...
HIGH PRESSURE CONTINUES OVER ARIZONA...WITH THE AIRMASS VERY DRY AND
STABLE. IR IMAGERY AT 2 AM SHOWED A FEW HIGH CLOUDS OVER AZ
OTHERWISE SKIES WERE CLEAR. PWAT VALUES FROM GOES IMAGERY AND RAOBS
SHOWED LESS THAN ONE HALF INCH NEARLY STATEWIDE. HI TEMPS YESTERDAY
WERE WELL ABOVE NORMAL WITH THE LOWER DESERTS RUNNING FROM THE UPPER
80S TO MID 90S. THIS TRANQUIL WEATHER PATTERN WILL BE IN FOR A
RATHER BIG CHANGE THIS WEEKEND HOWEVER...AS A DEVELOPING COLD PAC
TROF WILL DIVE SOUTHEAST...MOVE ACROSS NERN AZ AND INTO NEW
MEXICO...AND BRING MUCH COOLER AND WINDY WEATHER TO THE CWA.

MODELS...INCLUDING NAM...ECMWF AND GFS...CONTINUE TO AGREE ON THE
FORECAST SCENARIO FOR THIS WEEKEND...AND CONFIDENCE IS GETTING MUCH
HIGHER REGARDING THE WIND AND COOLING TO COME. THE HIGH ALOFT WILL
WEAKEN SLIGHTLY TODAY AS THE TROF TO OUR NW APPROACHES...THO
INCREASED MIXING AS GRADIENTS TIGHTEN SHOULD ACTUALLY ALLOW HIGH
TEMPS TO RISE A DEGREE OR TWO MOST PLACES. EXPECT MAX TEMPS TO RUN
IN THE LOW TO MID 90S OVER MOST OF THE LOWER DESERTS. AS THE FLOW
BUCKLES SHARPLY TONIGHT...THE TROF WILL DIVE TOWARDS THE FOUR
CORNERS...WITH A STRONG SURFACE FRONT MOVING SOUTH AND INTO SERN CA
AND THE WESTERN AZ DESERTS. GFS AGAIN FORECASTS A STRONG LOW LEVEL
JET TO PUNCH SOUTH INTO THE WRN CWA LATE TONIGHT...WITH 45-50KT OF
WIND AT 850MB MOVING INTO THE NRN PORTION OF THE LOWER CO RIVER
VALLEY...AND PARTS OF LA PAZ AND RIVERSIDE COUNTIES. STRONG WINDS
WILL LIKELY BEGIN TO GUST TO NEAR 40 MPH OVER THE WESTERN CWA AFTER
MIDNIGHT TONIGHT AND MAY REACH ADVISORY CRITERIA BY AROUND OR A BIT
BEFORE SUNRISE ON SUNDAY. AS THE UPPER TROF CONTINUES TO DIG AND
MOVE SEWD INTO NEW MEXICO SUNDAY THE SURFACE FRONT WILL PUSH THRU
THE CWA...AND REACH FAR SRN AZ BY LATE MORNING. A STRONG N-S SURFACE
PRESSURE GRADIENT WILL DEVELOP BEHIND THE FRONT...AND BREEZY TO VERY
WINDY WEATHER WILL DEVELOP ACROSS THE AREA...WITH ADVISORY LEVEL
WINDS OVER THE WESTERN DESERTS...ALONG THE LOWER CO RIVER...AND
ACROSS THE SERN CA DESERTS. WE WILL ISSUE A WIND ADVISORY FROM 5 AM
THRU 5 PM SUNDAY FOR THOSE AREAS. WITH VERY DRY AIR STILL ADVERTISED
TO MOVE INTO THE WESTERN CWA SUNDAY...RED FLAG CONDITIONS WILL
LIKELY BE MET AND WE WILL CONTINUE THE FIRE WEATHER WATCH. OF
COURSE...MUCH COOLER TEMPERATURES ARE ON TAP SUNDAY...WITH HIGHS
EXPECTED TO DROP 10-14 DEGREES MOST PLACES. HIGHS SUNDAY WILL LIKELY
FALL INTO THE LOW TO MID 80S...POSSIBLY THE UPPER 70S IN SPOTS.

SUNDAY NIGHT INTO MONDAY...AS THE UPPER TROF PUSHES FURTHER TO THE
EAST THE LOW/MID LEVEL PRESSURE GRADIENTS GRADUALLY RELAX AS DOES
THE SURFACE GRADIENT. WINDS AT 850MB BECOME MUCH MORE EASTERLY...AND
REMAIN RATHER STRONG WITH AROUND 30KTS FORECAST FOR MUCH OF THE
LOWER AZ AND CA DESERTS THRU AT LEAST 18Z MONDAY. THUS...WINDS
SHOULD GRADUALLY DECREASE SUNDAY NIGHT INTO MONDAY...BUT REMAIN
BREEZY TO LOCALLY WINDY MOST PLACES. TEMPS MONDAY WILL START TO
REBOUND A BIT OVER THE WESTERN CWA AS HEIGHTS/THICKNESSES START TO
RISE...BUT HIGHS WILL LIKELY STILL FALL OFF SLIGHTLY OVER THE ERN
ZONES...AS THE COOL AIR CONTINUES TO FILTER ACROSS THE AREA. EXPECT
HIGHS MONDAY TO REMAIN BELOW NORMAL IN THE PHOENIX METRO AREA...AND
TOP OUT IN THE UPPER 70S TO LOW 80S.

&&

.LONG TERM...
MONDAY NIGHT THROUGH FRIDAY...
MEDIUM RANGE PROGS HAVE CHANGED IN THEIR LONG WAVE PATTERN FROM
YESTERDAY...PRIMARILY THE DEVELOPMENT OF A LARGE CLOSED LOW OVER THE
PLAINS BY MONDAY. OTHERWISE THEY CONTINUE TO SHOW A RIDGE BUILDING
OVER THE WESTERN STATES SO PREVIOUS TEMP TRENDS REMAIN ON TRACK WITH
SOME MINOR TWEAKS. ONE OUTLIER THOUGH IS THE 00Z UKMET WHICH
DEVELOPS A CLOSED LOW OVER ARIZONA. MIN TEMPS MONDAY NIGHT AND
TUESDAY NIGHT WILL BE TRICKY WITH ONGOING SURFACE GRADIENT WHICH
WILL KEEP MIXING GOING IN A NUMBER OF SPOTS WHILE SOME SPOTS WILL
PROBABLY MANAGE TO DECOUPLE. GRADIENT WEAKENS WITH TIME SO NIGHTTIME
RADIATIVE COOLING WILL BE MORE EFFICIENT BUT MAX TEMPS WILL BE
INCREASING. SO...THERE WILL BE AN INCREASE IN DIURNAL TEMP SPREAD.
TOWARD THE END OF THE EXTENDED...LATEST AVAILABLE GFS/GFS ENSEMBLE
MEAN/ECMWF ARE SHOWING CONSIDERABLE WEAKENING OF THE RIDGE AS A
TROUGH APPROACHES FROM THE PACIFIC NORTHWEST. ECMWF IS QUITE A BIT
WEAKER WITH IT THAN THE GFS. SO ONLY SHOWED A CONSERVATIVE DROP IN
TEMPS...MOST NOTICEABLE ON FRIDAY.

&&

.AVIATION...
OCTOBER 20 1815 UTC (OCTOBER 20 1115 MST)

THIS AFTERNOON...EXPECT MAINLY LIGHT WEST-SOUTHWESTERLY WINDS AT ALL
TAF SITES WITH OCCASIONAL GUSTS UP TO 20 KTS AT KIPL/KBLH. DRY
CONDITIONS WILL PERSIST WITH ONLY FEW-SCT CIRRUS OVERHEAD.

THIS EVENING THROUGH TOMORROW MORNING...A STRONG COLD FRONT WILL
MOVE ACROSS SOUTHEAST CALIFORNIA AND SOUTH-CENTRAL ARIZONA. EXPECT
FRONTAL PASSAGE AT WESTERN TAF SITES BETWEEN 06 TO 10 UTC SUNDAY AND
AT KPHX/KIWA AND VALLEY AIRFIELDS BETWEEN 12 TO 16 UTC SUNDAY. AT
KBLH/KYUM/KIPL...WINDS WILL ABRUPTLY SHIFT TO THE NORTH-NORTHWEST
BEHIND THE FRONT SUSTAINED AT 15 TO 20 KTS WITH GUSTS TO 30 KTS.
REDUCED VISIBILITY DUE TO BLOWING DUST WILL BE POSSIBLE WITH THE
STRONGEST GUSTS...BUT DID NOT INCLUDE THIS IN THE 18 UTC TAF
ISSUANCE DUE TO TIMING UNCERTAINTIES.  WINDS AT KPHX/KIWA WILL TURN
TO THE NORTHEAST AFTER FRONTAL PASSAGE...YET CURRENT FORECAST
GUIDANCE DIFFERS ON THE MANNER AND TIMING OF THIS SHIFT. WILL NEED
TO MONITOR OBSERVATIONS CLOSELY AS FRONT APPROACHES TO FINE-TUNE
THESE DETAILS. STAY TUNED...

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
OCTOBER 20 0845 UTC (OCTOBER 19 0845 MST)

MONDAY THROUGH FRIDAY...
CLEAR SKIES AND CONTINUED DRY CONDITIONS WILL PERSIST THROUGH THE
PERIOD AS HIGH PRESSURE ALOFT BUILDS INTO THE WESTERN STATES.
BREEZY TO WINDY CONDITIONS MAY DEVELOP ACROSS PORTIONS OF FIRE
WEATHER ZONE 132 AND 133 ON MONDAY...AND LOW HUMIDITY IS ALSO
EXPECTED. HOWEVER...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE
NOT EXPECTED TO DEVELOP ON MONDAY. LIGHT WIND ALONG WITH WARMER MAX
TEMPS ARE EXPECTED ON WEDNESDAY/THURSDAY. RH VALUES ARE NOT EXPECTED
TO CHANGE VERY MUCH DURING THE PERIOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FIRE WEATHER WATCH FOR THE LOWER COLORADO RIVER VALLEY AND
     SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERT AREAS...FIRE
     WEATHER ZONES 131 AND 132...FROM 5 AM THROUGH 8 PM MST SUNDAY.

     WIND ADVISORY LOWER COLORADO RIVER AND SOUTHWEST DESERTS...
     ZONES 020...021...025...026...5AM THROUGH 5 PM MST SUNDAY.

CA...FIRE WEATHER WATCH FOR SOUTHEAST CALIFORNIA INCLUDING THE
     LOWER COLORADO RIVER VALLEY...FIRE WEATHER ZONES 230...231...
     AND 232...FROM 5 AM THROUGH 8 PM PDT SUNDAY.

     WIND ADVISORY LOWER COLORADO RIVER AND LOWER DESERTS...ZONES
     031>033...5 AM THROUGH 5 PM PDT SUNDAY.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...AJ/BRECKENRIDGE
LONG TERM...AJ
AVIATION...P ROGERS
FIRE WX...SIPPLE
Hazardous weather outlook, Oct 20, 5:39 AM PDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
539 AM MST SAT OCT 20 2007

AZZ020-021-025-026-CAZ031>033-210100-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
539 AM MST SAT OCT 20 2007 /539 AM PDT SAT OCT 20 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST
ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTH WINDS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT
TONIGHT...ESPECIALLY OVER THE NORTHERN PORTION OF THE LOWER COLORADO
RIVER VALLEY. WINDS FROM 15 TO OVER 30 MPH WITH GUSTS TO NEAR 40 MPH
ARE LIKELY...AND THEY COULD CAUSE SOME BLOWING DUST AND SAND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

QUITE WINDY WEATHER IS LIKELY SUNDAY...ESPECIALLY ALONG THE LOWER
COLORADO RIVER VALLEY...IN THE WAKE OF A PASSING COLD FRONT. A WIND
ADVISORY IS IN EFFECT FROM 5 AM THROUGH 5 PM MST SUNDAY FOR THE LOWER
COLORADO RIVER VALLEY...THE SOUTHWEST ARIZONA DESERTS AND THE DESERTS
OF IMPERIAL AND EASTERN RIVERSIDE COUNTIES. SEE PRODUCT PHXNPWPSR FOR
ADDITIONAL INFORMATION. AREAS OF BLOWING SAND AND DUST ARE
LIKELY...AND THEY COULD CAUSE VISIBILITIES TO LOWER TO BELOW ONE MILE
IN PLACES...AND POSE A SIGNIFICANT HAZARD TO MOTORISTS. WINDS ARE
EXPECTED TO GRADUALLY TAPER OFF SUNDAY NIGHT INTO MONDAY...BUT REMAIN
BREEZY TO WINDY.

IN ADDITION TO THE STRONG WINDS...VERY DRY AIR IS EXPECTED TO
OVERSPREAD THE AREA BEHIND THE COLD FRONT...AND LEAD TO DANGEROUS
FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
5 AM THROUGH 8 PM SUNDAY EVENING. SEE PRODUCT PHXRFWPSR FOR
ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ022-023-027-028-210100-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
539 AM MST SAT OCT 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BREEZY TO WINDY WEATHER IS EXPECTED ON SUNDAY...WITH GENERALLY NORTH
WINDS FORECAST TO REACH 15 TO OVER 30 MPH BY LATE MORNING. VERY DRY
AIR IS ALSO EXPECTED TO OVERSPREAD THE CENTRAL DESERTS...AND COMBINED
WITH THE STRONG WINDS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 5 AM THROUGH 8 PM SUNDAY
FOR THE SOUTH-CENTRAL DESERTS OF ARIZONA. SEE PRODUCT PHXRFWPSR FOR
ADDITIONAL INFORMATION. WINDS WILL GRADUALLY DECREASE SUNDAY NIGHT
INTO MONDAY...BUT REMAIN BREEZY TO LOCALLY WINDY. SOME BLOWING DUST
AND SAND IS POSSIBLE IN ASSOCIATION WITH THE STRONG WINDS...AND COULD
CAUSE LOCAL RESTRICTIONS IN VISIBILITY. THIS WOULD POSE A HAZARD TO
AREA MOTORISTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ030-210100-
JOSHUA TREE NATIONAL PARK-
539 AM PDT SAT OCT 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTH TO NORTHEAST WINDS ARE LIKELY TO DEVELOP OVER JOSHUA
TREE NATIONAL PARK AFTER MIDNIGHT TONIGHT IN THE WAKE OF A PASSING
COLD FRONT. GUSTS EXCEEDING 35 MPH ARE POSSIBLE BY LATE TONIGHT.
SOME BLOWING DUST AND SAND IS POSSIBLE...WHICH COULD LEAD TO LOCAL
RESTRICTIONS IN VISIBILITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDY CONDITIONS ARE EXPECTED SUNDAY INTO SUNDAY NIGHT BEHIND THE
COLD FRONT. NORTH TO NORTHEAST WINDS FROM 15 TO OVER 30 MPH ARE
LIKELY WITH GUSTS TO NEAR 40 MPH. VERY DRY AIR IS FORECAST TO MOVE IN
BEHIND THE FRONT...AND COMBINED WITH THE WIND LEAD TO DANGEROUS FIRE
WEATHER CONDITIONS. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 5 AM
THROUGH 8 PM PDT SUNDAY. SEE PRODUCT PHXRFWPSR FOR ADDITIONAL
INFORMATION. WINDS WILL GRADUALLY TAPER OFF SUNDAY NIGHT INTO MONDAY
BUT SHOULD REMAIN BREEZY TO WINDY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CJB

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 3:04 AM PDTWind AdvisoryPSR46 hr

Nearby

Red Flag Warnings in Arizona, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.